Alert archive / Washington / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 30, 2020, 7:25 PM PDT for Lincoln County, Spokane County, Stevens County, Washington. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2020, 7:25 PM PDT (02:25 UTC)
- Expired
- May 30, 2020, 8:15 PM PDT
- In force
- 50 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 21 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:29 PM PDT | TSTM WND GST 58 | 5 N Airway Heights, WA | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 5 N AIRWAY HEIGHTS. |
| May 30, 7:29 PM PDT | TSTM WND GST 58 | 5 N Airway Heights, WA | |
| May 30, 8:10 PM PDT | HAIL 0.75 | 7 Se Tum Tum, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:22 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS56 KOTX 310225
SVROTX
WAC043-063-065-310315-
/O.NEW.KOTX.SV.W.0008.200531T0225Z-200531T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
725 PM PDT Sat May 30 2020
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Eastern Lincoln County in eastern Washington...
Southeastern Stevens County in northeastern Washington...
Northwestern Spokane County in northeastern Washington...
* Until 815 PM PDT.
* At 723 PM PDT, severe thunderstorms were located along a line
extending from 31 miles north of Ritzville to near Davenport to
near Medical Lake to near Fairchild AFB, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Spokane, Airway Heights, Medical Lake, Nine Mile Falls, Deer Park,
Davenport, Fairwood, Suncrest, Fairchild AFB, Chattaroy, Country
Homes, Reardan, Springdale, Creston, Gravelles, Mondovi, Rocklyn,
Eleanor, Deep Creek and Little Falls Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Areas of blowing dust have been reported ahead of the thunderstorms
along with torrential rain with the thunderstorms. Motorists can
expect poor visibilities and should reduce speeds accordingly.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4805 11743 4804 11726 4786 11734 4753 11759
4757 11777 4755 11808 4739 11857 4776 11855
4783 11835 4805 11805 4807 11744
TIME...MOT...LOC 0223Z 209DEG 43KT 4757 11844 4761 11808 4761 11774
4757 11757
HAIL...1.00IN
WIND...60MPH
$$
JW1 follow-up statement
721
WWUS56 KOTX 310257
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
757 PM PDT Sat May 30 2020
WAC043-063-065-310315-
/O.CON.KOTX.SV.W.0008.000000T0000Z-200531T0315Z/
Lincoln WA-Stevens WA-Spokane WA-
757 PM PDT Sat May 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR NORTH CENTRAL LINCOLN...SOUTHEASTERN STEVENS AND NORTH CENTRAL
SPOKANE COUNTIES...
At 756 PM PDT, severe thunderstorms were located along a line
extending from 15 miles north of Davenport to 13 miles northwest of
Suncrest to near Deer Park to Chattaroy, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Deer Park, Chattaroy, Springdale, Wellpinit, Milan, Ford, Loon Lake
and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4805 11743 4804 11726 4786 11734 4786 11748
4789 11761 4789 11790 4780 11816 4777 11840
4783 11835 4805 11805 4807 11744
TIME...MOT...LOC 0256Z 209DEG 43KT 4787 11819 4791 11783 4791 11749
4787 11732
HAIL...0.75IN
WIND...60MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:08 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 30, 6:08 PM PDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
608 PM PDT Sat May 30 2020
.SYNOPSIS...
Severe thunderstorms will spread into the Inland NW late this
afternoon and this evening. Large hail, damaging winds and
torrential rains are all possible. Sunday will be very cool and
cloudy. Temperatures will rebound into the 70s for the rest of the
week with mainly mountain showers.
&&
.DISCUSSION...
Strongest thunderstorm cluster moved through Hermiston and just
east of Tri-Cities in the last 2 hours. It's now entering Adams,
Whitman and Garfield counties. This activity is tracking to the
north-northeast.
Looking at the recent CAM models, the 18Z NAMnest appears to have
the best overall depiction so far. The other models were expecting
the MCS to be closer to the Cascades, but the 18Z NAMnest takes
the bulk of the thunderstorms to the northeast. These storms will
likely convert from hail to mainly wind as they continue to move
to the north. Should reach the Spokane metro area around 730pm. RJ
&&
.AVIATION...
00Z TAFS: Strong to severe thunderstorms (damaging winds, large
hail, heavy rain, with a couple of tornadoes possible) will
arrive at all TAF sites shortly after 00Z and last for a few
hours. MVFR cigs are likely at most TAF sites later tonight and
into Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 49 64 44 70 45 74 / 90 50 0 0 0 0
Coeur d'Alene 50 62 45 70 45 73 / 90 70 0 0 0 0
Pullman 48 63 44 66 44 72 / 90 40 0 10 0 0
Lewiston 57 71 51 72 50 79 / 80 30 0 20 0 0
Colville 50 66 43 73 44 76 / 90 90 0 0 0 0
Sandpoint 52 61 45 70 47 72 / 90 90 0 10 0 0
Kellogg 50 60 45 68 47 71 / 90 70 0 10 10 0
Moses Lake 53 73 46 76 45 82 / 90 10 0 0 0 0
Wenatchee 52 69 46 74 47 81 / 70 30 0 0 0 0
Omak 54 68 44 73 46 78 / 90 70 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flash Flood Watch until midnight PDT tonight for East Slopes
Northern Cascades-Moses Lake Area-Okanogan Highlands-
Okanogan Valley-Upper Columbia Basin-Waterville Plateau-
Wenatchee Area.
&&Hazardous weather outlook, May 30, 12:03 AM PDT, 19 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 1203 AM PDT Sat May 30 2020 IDZ001>004-026-027-WAZ031>038-041>044-310715- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 1203 AM PDT Sat May 30 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday evening continues to look like an active period for thunderstorms and some storms may be strong capable of torrential rain, gusty winds, and hail.
In the hours before
Special weather statement, May 30, 6:48 PM PDT, 37 minutes before
Special Weather Statement
National Weather Service Spokane WA
648 PM PDT Sat May 30 2020
IDZ003-026-WAZ032-033-310230-
Lewiston Area ID-Idaho Palouse ID-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
648 PM PDT Sat May 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATAH...NORTHWESTERN
NEZ PERCE...NORTHEASTERN GARFIELD...SOUTHEASTERN WHITMAN AND NORTH
CENTRAL ASOTIN COUNTIES UNTIL 730 PM PDT...
At 647 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Clarkston, moving north at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Lewiston, Clarkston, Genesee, Clarkston Heights-Vineland, West
Clarkston-Highland, Colton, Uniontown, Clarkston Heights and Joel.
A Severe Thunderstorm Watch remains in effect until 1100 PM PDT for
the Panhandle of and north central Idaho...and eastern and
southeastern Washington.
LAT...LON 4636 11708 4643 11732 4656 11741 4671 11706
4672 11681
TIME...MOT...LOC 0147Z 183DEG 38KT 4650 11722
JCLEVLocal storm report, May 30, 6:50 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
650 PM PDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 2 WNW MATTAWA 46.75N 119.94W
05/30/2020 M68 MPH GRANT WA MESONET
&&Special weather statement, May 30, 7:11 PM PDT, 14 minutes before
Special Weather Statement National Weather Service Spokane WA 711 PM PDT Sat May 30 2020 IDZ003-WAZ032-033-310300- Idaho Palouse ID-Washington Palouse WA- Lower Garfield and Asotin Counties WA- 711 PM PDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATAH...SOUTHWESTERN BENEWAH...NORTHEASTERN GARFIELD AND EASTERN WHITMAN COUNTIES UNTIL 800 PM PDT... At 711 PM PDT, Doppler radar was tracking a strong thunderstorm over Pullman, moving north at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pullman, Moscow, Colfax, Palouse, Garfield, Albion, Rosalia, Oakesdale, Colton, Uniontown, Farmington, Princeton, Steptoe, Belmont, Thornton, Wawawai and Viola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4650 11709 4658 11741 4724 11742 4710 11692 TIME...MOT...LOC 0211Z 190DEG 34KT 4672 11721 JCLEV
Local storm report, May 30, 7:16 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
716 PM PDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 10 NW WINONA 47.04N 117.95W
05/30/2020 M54 MPH WHITMAN WA PUBLIC
ESCURE RAWS.
&&Local storm report, May 30, 7:20 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
720 PM PDT SAT MAY 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HEAVY RAIN 1 NNE RITZVILLE 47.14N 118.37W
05/30/2020 M0.50 INCH ADAMS WA TRAINED SPOTTER
&&
RFSpecial weather statement, May 30, 7:24 PM PDT, 1 minute before
Special Weather Statement National Weather Service Spokane WA 724 PM PDT Sat May 30 2020 IDZ003-004-026-WAZ033-310315- Central Panhandle Mountains ID-Lewiston Area ID-Idaho Palouse ID- Washington Palouse WA- 724 PM PDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATAH...NORTHWESTERN NEZ PERCE...SOUTHWESTERN BENEWAH AND SOUTHEASTERN WHITMAN COUNTIES UNTIL 815 PM PDT... At 724 PM PDT, Doppler radar was tracking a strong thunderstorm near Genesee, or 10 miles north of Clarkston, moving north at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Moscow, Genesee, Troy, Potlatch, Onaway, Harvard and Joel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4649 11690 4654 11706 4710 11693 4694 11656 TIME...MOT...LOC 0224Z 190DEG 23KT 4657 11701 JCLEV
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:36 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Garfield, Whitman | 39 min |
| May 30, 6:14 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Asotin, Garfield, Whitman | 46 min |
| May 30, 6:32 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 28 min |
| May 30, 6:48 PM PDT | Special Weather Statement | OTX | Garfield | 42 min |
| May 30, 6:53 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln, Spokane, Whitman | 37 min |
| May 30, 7:11 PM PDT | Special Weather Statement | OTX | Whitman | 49 min |
| May 30, 7:29 PM PDT | Areal Flood Warning | OTX | Adams, Lincoln | 32 min |
| May 30, 7:45 PM PDT | Areal Flood Warning | OTX | Ferry, Lincoln, Spokane, Stevens | 60 min |
| May 30, 8:10 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 50 min |
| May 30, 8:53 PM PDT | Special Weather Statement | OTX | Pend Oreille | 52 min |
| May 31, 3:15 AM PDT | Areal Flood Advisory | OTX | Lincoln, Spokane, Whitman | 3 hr |
| May 31, 4:59 AM PDT | Flood Watch | OTX | Ferry, Pend Oreille, Stevens | 6 hr |
| May 31, 12:46 PM PDT | River Flood Warning | OTX | Okanogan | 70 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.